Aa
A
A
A
Close
Undiagnosed Symptoms Community
25k Members
Avatar universal

STRANGE PRE SLEEP RESPIRATION SYMPTOMS

-I'm a 58 yr o male.5'9"-155 lbs.Been dx for a few yrs now w BP 2 disorder . Been in therapy 1 yr now-& see my Psych 4 months for meds. Also anxiety disorder

All i'm on (for psych)--is Valium.ike 5-7 mg/ day...5 mg before bedtime & 25 mg of Seroquel. (other meds as well-tenormin 25 mg  - have Mitral valve prolapse ..& frequent irregular beats--am seeing Cardio for this-nothing serious-.& Prilosec)--SO--I DO take care of myself--see Drs.am a bit of hypochondriac.

Anyway--last few months--on certain nites (not ALL - time maybe once/week or so)--I get the  strangest, most bizare symptoms BEFORE i go to sleep!  Now-I should add i recently had a two nite sleep study done aside from some minor apneas..within normal limits...as well as paucity of Delta sleep--very little Stage 3 & 4 sleep-& some apneas during REM). NORMAL STUDY

.here's what happens.  Some nites when i put my head on pillow & lay there-"IT" starts.   When these.."herald" symptoms occur--the "rest of it" happens.

FIRST symptom.feels like my INHALATION..is "cut shortlike..I do NOT inhale all the way.   OK.Just one breath..then close my eyes..NOW--I AM NOT SLEEPING--feels like I'm OUT of breath!   Then, i start over-close my eyes (I sleep on stomach)-then-I feel in my THROAT -i breath thru  mouth-like a strange sound-at times..feels like lungs are CLOSING!  I get up in a panic--put on  radio-Often , this goes on till 2 or 3 AM..before i finally go off-often after taking another valium. THEN OK.
Am seeing Cardio-Psych-had Neuro check--normal-WHAT COULD THIS BE? EVERY Dr. i see says anxiety-ever see before?
2 Responses
Avatar universal
Anxiety of this kind is usually related to the Thyroid. Have the Thyroid checked and make sure that you are eating enough iodine. Iodine "feeds" the Thyroid.  The drugs you are taking may be reducing any iodine in the body and causing the Thyroid hormones to be out of balance.  Ask your primary care provider to do a "Thyroid cascade" test.  This is a sensitive test that will indicate even a slight hormone imbalance.  good luck
Avatar universal
I agree with star queen - i think you should have your thyroid checked.  Also, i have bipolar II as well and I was on seroquel, lamictal and elavil.  I didn't feel well for a long time and then went to another psych dr and he told me to stop taking the seroquel - I did and I felt alot better.  I had strange symptoms before going to sleep as well - not like yours but strange.  Now I have this whole "sleep paralysis" thing going on.  I wake up feeling as though my inside are "buzzing" and I am paralyzed for about 2 minutes - I cannot move anything except my eyes - along with this comes the fact that I am wide awake but I have the worst feeling of fear and dread I think I have ever experienced.  It's like waking up and knowing there is a stranger in your house about to kill you - THAT kind of scared!
Anyway, My point.....I truly think that some of these drugs drs put us on for BP disorder can do some crazy stuff to us - but I guess we take the good with the bad...none of the side effects I have are bad enough that I would stop taking them....atleast I am not in that dark pit of depression - and I DO NOT intend to go there again.  Hope you find some help! Take care!
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.